Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

August 7, 2012McIntosh County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 7, 2012, 4:05 PM EDT for McIntosh County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Aug 7, 2012, 4:30 PM EDT
In force
25 min
Issued by
NWS Charleston, SC

County McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS82 KCHS 072005
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT TUE AUG 7 2012

GAZ138>141-072030-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
405 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EULONIA...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT AND
CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3177 8147 3170 8120 3147 8135 3149 8152
TIME...MOT...LOC 2005Z 197DEG 10KT 3155 8141

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:54 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 7, 3:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT TUE AUG 7 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE PERIOD WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A STRONG LOW PRESSURE
SYSTEM WILL DEVELOP TO THE NORTH LATE IN THE WEEK...WITH AN
ASSOCIATED COLD FRONT APPROACHING OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A MID-LEVEL CIRCULATION CENTERED OVER SOUTHWESTERN GEORGIA AND SOUTHERN
ALABAMA WILL CONTINUE TO SLOWLY TRACK NORTHEASTWARD THIS EVENING
AS A WEAK SHORTWAVE POSITIONED ACROSS WESTERN TENNESSEE PROPAGATES
TOWARD THE EAST COAST. THIS CIRCULATION WILL CONTINUE TO OPEN UP
AND FILTER IN PLENTY OF DEEP TROPICAL MOISTURE ACROSS THE AREA
THIS EVENING. WITH NUMEROUS SHOWERS AND A FEW ISOLATED
THUNDERSTORMS ALREADY IN PLACE...HAVE MAINTAINED CATEGORICAL POPS
BETWEEN 80 AND 90 PERCENT FOR MOST AREAS THROUGH EARLY EVENING.
THE MAIN HAZARDS WILL BE PERIODS OF HEAVY RAIN WHICH COULD RESULT
IN AN ENHANCED POTENTIAL FOR MINOR FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BECOME STRONG...BUT WITH
SHOWALTER INDICES GENERALLY POSITIVE AND WEAK LAPSE RATES...THE SEVERE
THREAT WILL REMAIN LOW.

WITH THE LOSS OF INSOLATION...CONVECTION WILL BEGIN TO DIMINISH
SHORTLY AFTER SUNSET. HOWEVER...WITH THE APPROACHING SHORTWAVE AND
PLENTY OF LINGERING MOISTURE IN PLACE...WILL MAINTAIN AT LEAST
SCATTERED POPS PRIOR TO MIDNIGHT. THEREAFTER...ANY LINGERING
CONVECTION WILL LIKELY TRANSITION OFFSHORE AND OVER THE COASTAL WATERS.
OVERNIGHT LOWS WILL RANGE BETWEEN THE LOWER 70S WELL INLAND TO
AROUND 80 DEGREES AT THE BEACHES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY IS SETTING UP TO BE A RATHER WET DAY ACROSS THE AREA...
ESPECIALLY SOUTHERN SC. AN UPPER LEVEL JET WILL STRENGTHEN OFF THE
MID-ATLANTIC STATES ON WEDNESDAY...PLACING SOUTHERN SC IN THE
RIGHT-ENTRANCE REGION. THE SHORTWAVE TROUGH AXIS WILL ALSO BE
CENTERED OVER THE AREA WITH SUBSTANTIAL UPPER VORTICITY ENERGY IN
PLACE. AT THE SURFACE A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO
LIFT NORTHEAST THROUGH SOUTHERN SC IN THE AFTERNOON. PRECIPITABLE
WATER VALUES ARE PROGGED TO RISE ABOVE 2.25 INCHES AND 0-6 KM WINDS
WILL REMAIN AT LESS THAN 15 KT. GOOD COVERAGE OF SHOWERS AND TSTMS
EXPECTED...ESPECIALLY LATE MORNING THROUGH THE AFTERNOON WHEN
POCKETS OF INSOLATION HELP INCREASE LOW-LEVEL INSTABILITY AND LIFT.
WE ARE CARRYING LIKELY POPS ALL AREAS DURING THE WARMEST HOURS OF
THE DAY. HEAVY RAINFALL COULD BE A CONCERN GIVEN FURTHER LOW-LEVEL
MOISTENING AND THE ENHANCED JET DIVERGENCE IN THE AFTERNOON.

SUBSTANTIALLY LESS SHOWER AND TSTM COVERAGE IS EXPECTED ON THURSDAY
DUE TO WEAK NVA IN THE WAKE OF THE DEPARTING SHORTWAVE AND THE
DECREASE IN UPPER JET DIVERGENCE. WEAK SUBSIDENCE INLAND SHOULD
SCOUR OUT SOME OF THE LOW-LEVEL MOISTURE WITH PW/S PROGGED TO DROP
BELOW 1.85 INCHES IN THE AFTERNOON. THE BEST PRECIP COVERAGE SHOULD
BE ACROSS THE EASTERN HALF OF THE AREA ASSOCIATED WITH THE SEABREEZE
PUSHING INLAND DURING THE DAY.

ON FRIDAY A POWERFUL CLOSED UPPER LOW ROTATES THROUGH THE OHIO
VALLEY AND TOWARD THE NORTHEAST UNITED STATES. DEEP SOUTHWESTERLY
FLOW WILL SETUP ACROSS THE SOUTHEAST AND PRECIPITABLE WATER VALUES
WILL RISE BACK ABOVE 2 INCHES. THE SEABREEZE WILL INITIALLY BE THE
BEST DRIVER FOR CONVECTION BUT LATER IN THE AFTERNOON A SHORTWAVE
MOVING IN FROM THE WEST COULD BRING ADDITIONAL ACTIVITY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE AXIS OF A DEEPENING UPPER LEVEL TROUGH ON SATURDAY WILL SWING
TOWARD THE EAST COAST ON SUNDAY...ALLOWING AN ASSOCIATED TRAILING
COLD FRONT TO PROGRESS TOWARD THE FORECAST AREA. A SECONDARY
SHORTWAVE WILL DESCEND FROM THE UPPER MISSISSIPPI VALLEY INTO THE
OHIO VALLEY SUNDAY AND MONDAY...PROVIDING THE COLD FRONT AN
ADDITIONAL PUSH TOWARD THE COASTLINE. THERE REMAINS QUITE A BIT
OF UNCERTAINTY AS TO WHERE THE FRONT COULD STALL AND HOW LONG IT
WILL TAKE TO DISSIPATE EARLY NEXT WEEK. WILL INDICATED HIGHEST
SHOWER/THUNDERSTORM CHANCES ON SATURDAY...WHEN LATEST NUMERICAL
MODEL SOLUTIONS PLACE THE COLD FRONT DIRECTLY OVER THE REGION.
MODEL TRENDS THEN INDICATE DEEP MOISTURE DIMINISHING MONDAY AND
TUESDAY...DESPITE THE PATTERN REMAINING RATHER UNSETTLED. WILL
THUS MAINTAIN AT LEAST 30 PERCENT RAIN CHANCES INTO EARLY NEXT
WEEK...WHILE HINTING AT A MORE SEASONAL DIURNAL SCENARIO FOR
CONVECTIVE INITIATION/DISSIPATION. EXPECT FAIRLY SEASONAL HIGH
TEMPERATURES IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV..BUT WITH PLENTY
OF DEEP TROPICAL MOISTURE IN PLACE...BRIEF PERIODS OF MVFR
TO POSSIBLY IFR CONDITIONS ARE EXPECT AS SHOWERS AND A FEW
ISOLATED THUNDERSTORMS IMPACT THE TERMINALS. INCLUDED MVFR TEMPOS
FOR BOTH SITES THIS AFTERNOON...BUT EXPECT SOME SCATTERED CONVECTION COULD
LINGER INTO THE EVENING HOURS AS WELL.

OVERNIGHT...LIGHT WINDS AND PLENTY OF MOISTURE COULD LEAD TO SOME
PATCHY FOG/LOW STRATUS EARLY WEDNESDAY  MORNING...BUT WILL EXCLUDE FROM
THE TAFS FOR NOW AS PREVAILING CONDITIONS WILL LIKELY REMAIN VFR.
ANOTHER ROUND OF SHOWERS WILL LIKELY RETURN ON WEDNESDAY AS WELL.

EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO
PERSIST THROUGH THE LATTER HALF OF THE WEEK...WITH UNSEASONABLY
HIGH CONVECTIVE COVERAGE. BRIEF PERIODS OF MVFR OR LOWER
CONDITIONS ARE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON/EVENING HOURS.

&&

.MARINE...
WINDS WILL INCREASE CLOSER TO 15-20 KT TONIGHT IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT AND MODEST NOCTURNAL JETTING...BUT
EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
SEAS WILL ALSO INCREASE SLIGHTLY WITH STRONGER WINDS...BUT HAVE
CAPPED SEAS AT 4 FEET OUT PASSED 20NM.

ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE WHILE A SURFACE TROUGH
DEVELOPS INLAND. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST
LATE IN THE WEEK AND INTO THE WEEKEND. OVERALL...THIS PATTERN WILL
RESULT IN A SOUTH-SOUTHWEST FLOW ACROSS THE WATERS. THE PRESSURE
GRADIENT WILL TIGHTEN THURSDAY INTO THE WEEKEND BUT WE ARE HOLDING
CONDITIONS BELOW SMALL CRAFT ADVISORY AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JHP
SHORT TERM...JRL
LONG TERM...
AVIATION...JHP
MARINE...JRL/JHP
Hazardous weather outlook, Aug 7, 3:25 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT TUE AUG 7 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-080730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
325 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 3:16 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012

GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
      3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172
Special weather statement, Aug 7, 3:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE AUG 7 2012

GAZ100-101-116-072015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3215 8175 3234 8151 3214 8133 3209 8139
      3205 8163
TIME...MOT...LOC 1948Z 232DEG 6KT 3215 8158
Special weather statement, Aug 7, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT TUE AUG 7 2012

GAZ138>141-072030-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
405 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EULONIA...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT AND
CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3177 8147 3170 8120 3147 8135 3149 8152
TIME...MOT...LOC 2005Z 197DEG 10KT 3155 8141

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:57 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham63 min
Aug 7, 3:16 PM EDTSpecial Weather StatementCHSEvans29 min
Aug 7, 3:47 PM EDTSpecial Weather StatementCHSBryan28 min
Aug 7, 3:52 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham53 min
Aug 7, 4:11 PM EDTSpecial Weather StatementCHSEffingham34 min
Aug 7, 4:20 PM EDTAreal Flood AdvisoryCHSScreven55 min
Aug 7, 4:21 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall54 min
Aug 7, 4:27 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long63 min
Aug 7, 4:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham59 min
Aug 7, 5:32 PM EDTSpecial Weather StatementCHSChatham43 min
Aug 7, 2:29 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper61 min
Aug 7, 2:34 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester56 min
Aug 7, 2:55 PM EDTAreal Flood AdvisoryCHSCharleston33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.